Alert archive / Virginia / Wind Advisories in 2019
Wind Advisory 23, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind advisory at Dec 3, 2019, 2:46 PM EST for 27 counties in Virginia; 4 counties in West Virginia; 5 counties in North Carolina. It took effect at Dec 4, 2019, 12:00 PM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2019, 2:46 PM EST (19:46 UTC)
- In effect from
- Dec 4, 2019, 12:00 PM EST
- Expired
- Dec 5, 2019, 5:59 AM EST
- In force
- 18 hr
- Issued by
- NWS Blacksburg, VA
All 36 counties
Alleghany County, NC, Ashe County, NC, Surry County, NC, Watauga County, NC, Wilkes County, NC, Alleghany County, VA, Amherst County, VA, Bath County, VA, Bedford County, VA, Bland County, VA, Botetourt County, VA, Carroll County, VA, City of Buena Vista, VA, City of Covington, VA, City of Galax, VA, City of Lexington, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Franklin County, VA, Giles County, VA, Grayson County, VA, Montgomery County, VA, Patrick County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA, Greenbrier County, WV, Mercer County, WV, Monroe County, WV, Summers County, WV
The radar
The Roanoke radar (KFCX), 24 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.8 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
133 WWUS71 KRNK 031946 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 246 PM EST Tue Dec 3 2019 NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>044-507- 508-040400- /O.NEW.KRNK.WI.Y.0023.191204T1700Z-191205T1100Z/ Ashe-Alleghany NC-Surry-Watauga-Wilkes-Tazewell-Smyth-Bland-Giles- Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA- Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-Bedford- Amherst-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- Including the cities of West Jefferson, Sparta, Dobson, Boone, Wilkesboro, Tazewell, Marion, Bland, Pearisburg, Wytheville, Radford, Pulaski, Blacksburg, Independence, Whitetop, Troutdale, Volney, Galax, Floyd, New Castle, Clifton Forge, Covington, Hot Springs, Roanoke, Salem, Fincastle, Lexington, Buena Vista, Stuart, Rocky Mount, Bedford, Amherst, Bluefield, Flat Top, Hinton, Hix, Union, Lewisburg, White Sulphur Springs, Alderson, Quinwood, Duo, and Rainelle 246 PM EST Tue Dec 3 2019 ...WIND ADVISORY IN EFFECT FROM NOON WEDNESDAY TO 6 AM EST THURSDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Portions of central, south central, southwest and west central Virginia, north central and northwest North Carolina and southeast West Virginia. * WHEN...From noon Wednesday to 6 AM EST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ PW
5 follow-up statements
157 WWUS71 KRNK 040319 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 1019 PM EST Tue Dec 3 2019 NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>044-507- 508-041200- /O.CON.KRNK.WI.Y.0023.191204T1700Z-191205T1100Z/ Ashe-Alleghany NC-Surry-Watauga-Wilkes-Tazewell-Smyth-Bland-Giles- Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA- Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-Bedford- Amherst-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- Including the cities of West Jefferson, Sparta, Dobson, Boone, Wilkesboro, Tazewell, Marion, Bland, Pearisburg, Wytheville, Radford, Pulaski, Blacksburg, Independence, Whitetop, Troutdale, Volney, Galax, Floyd, New Castle, Clifton Forge, Covington, Hot Springs, Roanoke, Salem, Fincastle, Lexington, Buena Vista, Stuart, Rocky Mount, Bedford, Amherst, Bluefield, Flat Top, Hinton, Hix, Union, Lewisburg, White Sulphur Springs, Alderson, Quinwood, Duo, and Rainelle 1019 PM EST Tue Dec 3 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON WEDNESDAY TO 6 AM EST THURSDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Portions of southwest Virginia, north central and northwest North Carolina and southeast West Virginia. * WHEN...From noon Wednesday to 6 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
706 WWUS71 KRNK 040901 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 401 AM EST Wed Dec 4 2019 NCZ003-019-VAZ007-009>014-016>020-022>024-032>035-WVZ042>044-507- 508-042115- /O.CON.KRNK.WI.Y.0023.191204T1700Z-191205T1100Z/ Surry-Wilkes-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery- Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt- Rockbridge-Patrick-Franklin-Bedford-Amherst-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- Including the cities of Dobson, Wilkesboro, Tazewell, Marion, Bland, Pearisburg, Wytheville, Radford, Pulaski, Blacksburg, Galax, Floyd, New Castle, Clifton Forge, Covington, Hot Springs, Roanoke, Salem, Fincastle, Lexington, Buena Vista, Stuart, Rocky Mount, Bedford, Amherst, Bluefield, Flat Top, Hinton, Hix, Union, Lewisburg, White Sulphur Springs, Alderson, Quinwood, Duo, and Rainelle 401 AM EST Wed Dec 4 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM EST THURSDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of southwest Virginia, north central and northwest North Carolina and southeast West Virginia. * WHEN...From noon Wednesday to 6 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NCZ001-002-018-VAZ015-042115- /O.CON.KRNK.WI.Y.0023.191204T1700Z-191205T1100Z/ Ashe-Alleghany NC-Watauga-Grayson- Including the cities of West Jefferson, Sparta, Boone, Independence, Whitetop, Troutdale, and Volney 401 AM EST Wed Dec 4 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM EST THURSDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. Some ridge tops could see gusts over 60 mph. * WHERE...Portions of northwest North Carolina. * WHEN...From noon Wednesday to 6 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down, isolated trees may be uprooted, and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
312 WWUS71 KRNK 041914 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 214 PM EST Wed Dec 4 2019 NCZ003-019-VAZ007-009>014-016>020-022>024-032>035-WVZ042>044-507- 508-050500- /O.CON.KRNK.WI.Y.0023.000000T0000Z-191205T1100Z/ Surry-Wilkes-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery- Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt- Rockbridge-Patrick-Franklin-Bedford-Amherst-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- Including the cities of Dobson, Wilkesboro, Tazewell, Marion, Bland, Pearisburg, Wytheville, Radford, Pulaski, Blacksburg, Galax, Floyd, New Castle, Clifton Forge, Covington, Hot Springs, Roanoke, Salem, Fincastle, Lexington, Buena Vista, Stuart, Rocky Mount, Bedford, Amherst, Bluefield, Flat Top, Hinton, Hix, Union, Lewisburg, White Sulphur Springs, Alderson, Quinwood, Duo, and Rainelle 214 PM EST Wed Dec 4 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of southwest Virginia, north central and northwest North Carolina, and southeast West Virginia. * WHEN...From noon Wednesday to 6 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down, and a few power outages may occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NCZ001-002-018-VAZ015-050500- /O.CON.KRNK.WI.Y.0023.000000T0000Z-191205T1100Z/ Ashe-Alleghany NC-Watauga-Grayson- Including the cities of West Jefferson, Sparta, Boone, Independence, Whitetop, Troutdale, and Volney 214 PM EST Wed Dec 4 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. Some of the highest ridge tops may see gusts up to 60 mph. * WHERE...Portions of northwest North Carolina. * WHEN...From noon Wednesday to 6 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down, isolated trees may be uprooted, and a few power outages may occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ PW
094 WWUS71 KRNK 050247 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 947 PM EST Wed Dec 4 2019 NCZ003-019-VAZ007-009>014-016>020-022>024-032>035-WVZ042>044-507- 508-051100- /O.CON.KRNK.WI.Y.0023.000000T0000Z-191205T1100Z/ Surry-Wilkes-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery- Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt- Rockbridge-Patrick-Franklin-Bedford-Amherst-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- Including the cities of Dobson, Wilkesboro, Tazewell, Marion, Bland, Pearisburg, Wytheville, Radford, Pulaski, Blacksburg, Galax, Floyd, New Castle, Clifton Forge, Covington, Hot Springs, Roanoke, Salem, Fincastle, Lexington, Buena Vista, Stuart, Rocky Mount, Bedford, Amherst, Bluefield, Flat Top, Hinton, Hix, Union, Lewisburg, White Sulphur Springs, Alderson, Quinwood, Duo, and Rainelle 947 PM EST Wed Dec 4 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of southwest Virginia, north central and northwest North Carolina, and southeast West Virginia. * WHEN...Until 6 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down, and a few power outages may occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NCZ001-002-018-VAZ015-051100- /O.CON.KRNK.WI.Y.0023.000000T0000Z-191205T1100Z/ Ashe-Alleghany NC-Watauga-Grayson- Including the cities of West Jefferson, Sparta, Boone, Independence, Whitetop, Troutdale, and Volney 947 PM EST Wed Dec 4 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. Some of the highest ridge tops may see gusts briefly exceeding 60 mph. * WHERE...Portions of northwest North Carolina. * WHEN...Until 6 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down, isolated trees may be uprooted, and a few power outages may occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Wert
454 WWUS71 KRNK 051059 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 559 AM EST Thu Dec 5 2019 NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>044-507- 508-051200- /O.CAN.KRNK.WI.Y.0023.000000T0000Z-191205T1100Z/ Ashe-Alleghany NC-Surry-Watauga-Wilkes-Tazewell-Smyth-Bland-Giles- Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA- Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-Bedford- Amherst-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- Including the cities of West Jefferson, Sparta, Dobson, Boone, Wilkesboro, Tazewell, Marion, Bland, Pearisburg, Wytheville, Radford, Pulaski, Blacksburg, Independence, Whitetop, Troutdale, Volney, Galax, Floyd, New Castle, Clifton Forge, Covington, Hot Springs, Roanoke, Salem, Fincastle, Lexington, Buena Vista, Stuart, Rocky Mount, Bedford, Amherst, Bluefield, Flat Top, Hinton, Hix, Union, Lewisburg, White Sulphur Springs, Alderson, Quinwood, Duo, and Rainelle 559 AM EST Thu Dec 5 2019 ...WIND ADVISORY IS CANCELLED... Wind speeds will continue to diminish through the remainder of the morning, though may still be gusty at times. The wind advisory will therefore be cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Dec 3, 1:15 PM EST, 1 hour 31 minutes earlier.
Area forecast discussion, Dec 3, 1:15 PM EST, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 115 PM EST Tue Dec 3 2019 .SYNOPSIS... High pressure will keep conditions generally dry through Thursday. A weak cold front should cross overhead on Friday. High pressure should resume control by this weekend. && .NEAR TERM /THROUGH WEDNESDAY/... As of 115 PM EST Tuesday... High pressure is slowly moving eastward from the southern Plains, while a low pressure system heads away from the Maine coastline. Earlier mountain snow showers and gusty northwest winds have subsided enough to no longer pose any issues. High temperatures were nudged a little upward in the Piedmont for this afternoon due to recent trends and downsloping that is taking place. A shortwave upper level trough will clip West Virginia tonight to allow for some isolated snow showers in western Greenbrier County. Little if any additional accumulations are expected. Elsewhere, just an increase in cloud cover is expected as most of the energy with this trough will remain to the north. By Wednesday, winds will become gusty again from the northwest as the shortwave trough exits offshore. Confidence is increasing for the potential of another Wind Advisory during Wednesday into Wednesday night, especially in northwest North Carolina where the 850 mb jet is stronger. Stay tuned for any updates. && .SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/... As of 230 AM EST Tuesday... A couple of shortwaves will rotate eastward in the the upper flow across our region and reinforce the overall large scale troughing over the East through Thursday. The best forcing with the upper features will remain to our north. Mid and upper level moisture Wednesday morning associated with the weak surface front will result in a period of clouds. A west flow behind the front will create upslope cloudiness in the mountains Wednesday afternoon into Wednesday night. A strong pressure gradient and healthy low level jet will continue windy conditions across the higher terrain. High temperatures Wednesday will range from the lower 30s in the northwest mountains to the mid 50s in the piedmont. The second shortwave will drop southeast across our area Wednesday night into Thursday morning. Low temperatures Wednesday night will vary from the mid 20s in the mountains to the lower 30s in the piedmont. The upper flow flattens a bit Thursday into Thursday night, heights will build east into our area. This will allow for plenty of sunshine and warmer temperatures. High temperatures on Thursday will warm into mid 30s in the northwest mountains of Greenbrier county in southeast West Virginia to the mid 50s in the piedmont. Low temperatures Thursday night will generally be from the mid 20s in the northwest to the mid 30s along the eastern slopes of the southern Blue ridge. && .LONG TERM /FRIDAY THROUGH TUESDAY/... As of 300 PM EST Monday... A compact southern stream system originating from a closed low off the California coast will translate rather quickly across the south central and southeast U.S. by Friday. Models in general keep most of the effects of this system to our south as the northern stream/northwest flow dominates our region. However, this system could gain just enough latitude to result in a period of cloudiness Friday into Saturday along with a slight chance (20-30%) for measurable liquid equivalent precipitation (QPF). Confidence with respect to QPF remains low at this point. Such compact systems often have a very limited influence outside their main radius. Modified continental-Pacific high pressure will spread across the region from the west as we head through the weekend (Dec 7-8) favoring dry and seasonable conditions. Just beyond this period there are indications among several models of a full latitude trough and associated storm system developing across the eastern U.S. followed by a surge of cold air...albeit brief in duration and not sustainable per the progressiveness of the flow pattern. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... As of 115 PM EST Tuesday... IFR/MVFR ceilings are still lingering for BLF/LWB/BCB due to northwest flow advecting moisture over the mountains. The gusty winds and mountain snow showers should subside further this afternoon. Meanwhile, VFR conditions will remain in place for ROA/LYH/DAN. A shortwave trough should pass to the north tonight, which will bring a return of more low clouds to the mountains such as BLF and LWB. Ceilings should lift to VFR for all sites after sunrise on Wednesday morning, but winds will become strong again from the northwest. Gusts could exceed 30 knots toward the afternoon and evening, and there is the potential for low-level wind shear in the northwest North Carolina mountains. .Extended Aviation Discussion... High pressure should allow the winds to subside by Thursday and keep good flying weather through Thursday night. A weak cold front may bring the next chance of MVFR ceilings and rain showers for Friday. By Saturday, high pressure will return to provide VFR conditions through early Sunday. The next chance of more widespread rain and aviation restrictions appears to come after Sunday evening. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...PW NEAR TERM...PW SHORT TERM...KK LONG TERM...PM AVIATION...PW
Hazardous weather outlook, Dec 3, 7:09 AM EST, 7 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 709 AM EST Tue Dec 3 2019 NCZ004>006-020-VAZ043>047-058-059-041215- Stokes-Rockingham-Caswell-Yadkin-Henry-Pittsylvania-Campbell- Appomattox-Buckingham-Halifax-Charlotte- 709 AM EST Tue Dec 3 2019 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia and south central Virginia. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>044-507-508- 041215- Ashe-Alleghany NC-Surry-Watauga-Wilkes-Tazewell-Smyth-Bland-Giles- Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA- Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst- Mercer-Summers-Monroe-Eastern Greenbrier-Western Greenbrier- 709 AM EST Tue Dec 3 2019 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Very gusty northwest winds are expected Wednesday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Dec 3, 8:56 AM EST, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
856 AM EST TUE DEC 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW QUINWOOD 38.06N 80.70W
12/03/2019 E6.0 INCH GREENBRIER WV DEPT OF HIGHWAYS
&&
VFJLocal storm report, Dec 3, 8:59 AM EST, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
859 AM EST TUE DEC 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 2 ESE RUPERT 37.94N 80.65W
12/03/2019 M2.5 INCH GREENBRIER WV DEPT OF HIGHWAYS
&&
VFJLocal storm report, Dec 3, 9:34 AM EST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
934 AM EST TUE DEC 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 AM SNOW 1 SE FLATWOOD 36.54N 81.62W
12/03/2019 M2.0 INCH ASHE NC TRAINED SPOTTER
&&
VFJLocal storm report, Dec 3, 9:44 AM EST, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
944 AM EST TUE DEC 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM SNOW 1 SSE BEECH MOUNTAIN 36.20N 81.88W
12/03/2019 E3.0 INCH WATAUGA NC LAW ENFORCEMENT
&&
VFJLocal storm report, Dec 3, 9:50 AM EST, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BLACKSBURG VA
950 AM EST TUE DEC 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW QUINWOOD 38.06N 80.70W
12/03/2019 E6.0 INCH GREENBRIER WV DEPT OF HIGHWAYS
0756 AM SNOW 3 WSW ANJEAN 38.01N 80.68W
12/03/2019 M5.0 INCH GREENBRIER WV CO-OP OBSERVER
0726 PM SNOW 1 ENE JEWELL RIDGE 37.19N 81.79W
12/02/2019 E4.0 INCH TAZEWELL VA FIRE DEPT/RESCUE
0600 PM SNOW 1 WNW MEAT CAMP 36.31N 81.69W
12/02/2019 M4.0 INCH WATAUGA NC PUBLIC
0518 PM SNOW 1 SW RAINELLE 37.95N 80.80W
12/02/2019 M4.0 INCH GREENBRIER WV TRAINED SPOTTER
0527 PM SNOW QUINWOOD 38.06N 80.70W
12/02/2019 M3.5 INCH GREENBRIER WV DEPT OF HIGHWAYS
0830 AM SNOW 1 SSE BEECH MOUNTAIN 36.20N 81.88W
12/03/2019 E3.0 INCH WATAUGA NC LAW ENFORCEMENT
0545 PM SNOW 2 NW NELLA 36.58N 81.58W
12/02/2019 M3.0 INCH ASHE NC TRAINED SPOTTER
0800 AM SNOW 2 ESE RUPERT 37.94N 80.65W
12/03/2019 M2.5 INCH GREENBRIER WV DEPT OF HIGHWAYS
0508 PM SNOW 1 SE FLATWOOD 36.54N 81.62W
12/02/2019 E2.5 INCH ASHE NC TRAINED SPOTTER
WINDY TOO.
0933 AM SNOW 1 SE FLATWOOD 36.54N 81.62W
12/03/2019 M2.0 INCH ASHE NC TRAINED SPOTTER
0725 PM SNOW 1 SSE RAVEN 37.08N 81.86W
12/02/2019 E2.0 INCH TAZEWELL VA TRAINED SPOTTER
0723 PM SNOW 5 SSW CLAYPOOL HILL 36.99N 81.78W
12/02/2019 E2.0 INCH TAZEWELL VA TRAINED SPOTTER
0541 PM SNOW 4 E WILLIAMSBURG 37.97N 80.43W
12/02/2019 E2.0 INCH GREENBRIER WV TRAINED SPOTTER
HAD 2.0 INCHES EARLY IN THE DAY THAT HAS
SINCE MELTED.
0514 PM SNOW 1 NE FLATWOOD 36.56N 81.62W
12/02/2019 E2.0 INCH ASHE NC TRAINED SPOTTER
0350 PM SNOW BLUEFIELD 37.27N 81.22W
12/02/2019 M2.0 INCH MERCER WV PUBLIC
0230 PM SNOW 1 NNW RUPERT 37.96N 80.69W
12/02/2019 M2.0 INCH GREENBRIER WV PUBLIC
0523 PM SNOW 2 ESE RUPERT 37.94N 80.65W
12/02/2019 E1.8 INCH GREENBRIER WV DEPT OF HIGHWAYS
AT THE DOT FACILITY.
0720 PM SNOW 1 N SILVERSTONE 36.31N 81.75W
12/02/2019 E1.0 INCH WATAUGA NC TRAINED SPOTTER
0454 PM SNOW CLIFTON 36.45N 81.57W
12/02/2019 E0.3 INCH ASHE NC TRAINED SPOTTER
ONLY ON THE GRASS.
&&Nearby
Wind Advisories in Virginia, 2019Wind Advisories in North Carolina, 2019Wind Advisories in West Virginia, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.